I was originally put on this med by my "old" longtime GP to go along with my then Rx was Avapro for BP. Well, then he puts me on Coreg around late in '07. Well,also at the time, beginning in Feb. 07, I had 6 unplanned major surgeries and during the last two in '08 for two Clavicle Resections on my shoulders, I had a blood clot develop in July '08 which actually came from a maternal history of DVT's deep vein thrombosis which began in my left calf, then dissipated and moved up returning to my heart and wasn't caught until I began having severe sweating, severe crushing chest pains, two shooting pains up the back of the neck, and severe nausea. Well, back during the summer when the clot was still in my left leg, which I thought was actually just leg cramps, my then same GP puts me on Norvasc,a therapy for Angina, and the bells started going off in my head so I asked him "don't ya think I need new testing because of my paternal Angina history?" he goes "oh no, we'll just check you back in 6 weeks," well, that was in July and my blood clot took me to the ER on 9/10/08! They said had I waited, I wouldn't have lived through that weekend to see my new Cardiologist I had made an appt. for on the following Monday the 15th! I'd be dead! So I fired him, found another dr. who I liked, well, after the blood clot 3 1/2 day stay in the hospital and the lovenox shots, then find out that due to my maternal blood clotting history they run a Protein C & S test and discover I actually have the hypercoaguability disorder so now I'm on Coumadin for the rest of my life! Well, this is all pertinent because with the Coreg, then when our Medco stopped funding my Avapro and my new GP had to switch me to Diovan, well then I was taking Norvasc for Angina, Coumadin for blood clots, (No I can't take Plavix,) two different types of clotting factors) and the Diovan which actually is given to Diabetics which I am Type II also maternal, and also I'm on the Coreg which was 12.5 am and 12.5 pm. So, unbeknownst to all of us, me, my new Endocrinologist, and now another NEW GP which actually is in my Endo's office for logisticial reasons, I, back in Dec. 08 developed severe Vertigo symptoms. So, after going for Ct scans because of the coumadin, an Ear balance specialist in January 09, all normal, but I was so "loopy" and dizzy etc, well I told my latest GP that I started eliminating certain drugs, starting with the Norvasc last Dec. which did nothing to help, then the Diovan, still no change, I can't back off the Coumadin, so I thought well, I'll reduce the Coreg and see if that helps, VOILA! I took it down to 1 1/2 pill in the mornings 6.25 mg just once a day and I've had NO MORE VERTIGO at all! I still have to use the cane for my Severe Fybromyalgia and safety issues because of my other things going on. My 2nd GP gave me a perm. handicapped sticker and I just got put on full Soc. Sec. disability rolled all the way back to May 07 when I had to quit my pt job and had to get my SS lawyer on the case, he happens to be a former judge for Soc. Sec. and they finally "saw" my problems because I didn't list them all here!
SO what I'm saying here is this: If you are on Coreg, Diovan, Coumadin and Norvasc, PLEASE tell your Dr.(s) that if you suddenly develop Vertigo type dizziness symptoms, balance problems, etc., tell them about my problem! if I can save 1 person from going through what I went through, wonderful! These 4 drugs have to be monitored CLOSELY for PROPER dosages and even though my body is one of the "sensitives" I URGE you to discuss this with your Dr.(s) and even though you MAY need all these drugs, PLEASE make them understand your dosage of Coreg MAY NOT HAVE to be AS HIGH AS THEY THINK IT NEEDS TO BE! Which is what I ran into! I take 160 Diovan, 7.5 daily of the Coumadin, 6.25 one 1/2 pill only in the am and 5 mg of the Norvasc. For some reason, Coreg cannot be mixed over 12.5 mg or it brings on symptoms of Vertigo and nobody could offer me an explanation as to why!
To Patients Like Me: Please pass this info. along to the Drug companies and let them know to work on the protocols for these drugs! This can cause untold pain, mental anguish and falling for anybody my age 55 or otherwise. I also fell face front on Jan. 5th 09 this year. That's when my 2nd GP decided to put me on a cane. They had to put me into a wheel chair my balance was so bad in the office and he even told me I should stop driving at the time! I said "so how am I supposed to get around?" He just told me "be very careful!" I was. I'm fine now, as far as the Vertigo symp. go.